Vol. 47, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Axioms of countability and the algebra C(X)

William Alan Feldman

Vol. 47 (1973), No. 1, 81–89

Relationships between a topological space (more generally a convergence space) and its associated function space C(X) are investigated. The algebra of all continuous real-valued functions on a space X together with the continuous convergence structure is denoted by Cc(X). After appropriate generalizations of the axioms of countability to convergence spaces, it is shown: 1. A completely regular topological space X is Lindelöf if and only if Cc(X) is first countable. 2. A completely regular topological space X is separable and metrizable if and only if Cc(X) is second countable. Generalizations of (1) and (2) are introduced, and results and examples which justify the use of axioms of countability in convergence space theory are presented.

Mathematical Subject Classification 2000
Primary: 54C35
Received: 7 March 1972
Published: 1 July 1973
William Alan Feldman